Alert archive / Maine / Beach Hazards Statements in 2022
Beach Hazards Statement 20, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Aug 18, 2022, 4:19 PM EDT for Hancock County, Washington County, Maine. It took effect at Aug 19, 2022, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2022, 4:19 PM EDT (20:19 UTC)
- In effect from
- Aug 19, 2022, 8:00 AM EDT
- Expired
- Aug 19, 2022, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
367 WHUS41 KCAR 182019 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 419 PM EDT Thu Aug 18 2022 MEZ029-030-191000- /O.NEW.KCAR.BH.S.0020.220819T1200Z-220820T0000Z/ Coastal Hancock-Coastal Washington- 419 PM EDT Thu Aug 18 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * WHAT...The warm air temperatures in the upper 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From Friday morning through Friday evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
2 follow-up statements
641 WHUS41 KCAR 190117 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 917 PM EDT Thu Aug 18 2022 MEZ029-030-191200- /O.CON.KCAR.BH.S.0020.220819T1200Z-220820T0000Z/ Coastal Hancock-Coastal Washington- 917 PM EDT Thu Aug 18 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT FRIDAY THROUGH FRIDAY EVENING... * WHAT...The warm air temperatures in the upper 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From Friday morning through Friday evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
825 WHUS41 KCAR 190638 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 238 AM EDT Fri Aug 19 2022 MEZ029-030-200000- /O.CON.KCAR.BH.S.0020.220819T1200Z-220820T0000Z/ Coastal Hancock-Coastal Washington- 238 AM EDT Fri Aug 19 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...The warm air temperatures in the upper 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From Friday morning through Friday evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ VJN
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Aug 18, 12:50 PM EDT, 3 hours 29 minutes earlier.
Area forecast discussion, Aug 18, 12:50 PM EDT, 3 hours 29 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1250 PM EDT Thu Aug 18 2022 .SYNOPSIS... Low pressure will lift north across the region today. The low will exit across the Maritimes Friday. High pressure will cross the region Saturday into Sunday. A cold front will stall across northern Maine later Sunday into Monday. && .NEAR TERM /THROUGH TONIGHT/... Update... Vertically stacked surface/upper level low pressure will lift north across the forecast area through the afternoon. Showers will occur across the region through the afternoon along with cloudy/mostly cloudy skies. High temperatures will range from the upper 60s to around 70 across the forecast area. Have updated to adjust for current conditions along with expected afternoon temperatures, clouds and shower chances. Previous Discussion... Shwrs and patchy DZ should msly end by late tngt ovr Downeast areas and across the N by Fri morn, and with lgt winds, patchy fog will be possible across the FA late tngt if we get enough breaks in the cldnss. With cldnss and patchy fog with relatively high sfc dwpts, ovrngt lows will be a little warmer then climo for this tm of season. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... A ridge of high pressure will begin to build back into the state on Friday as low pressure retreats eastward into the Canadian Maritimes. Lingering pressure gradient will keep breezy winds Friday and Saturday afternoons with mixing heights to 850 mb expected. Isolated rain showers may linger across the north early Friday morning, and will quickly dissipate through the day as the low continues to move off to the east. As skies clear under the building high pressure, temperatures will rebound to and above seasonal averages. High temperatures on Friday will reach into the mid to upper 70s, and Friday night temperatures will dip into the mid 50s. On Saturday, temperatures will continue to climb with mostly clear skies and southwesterly warm air advection. This pattern will lead to temperatures soaring above seasonal averages. Recent guidance runs have trended upwards, such that high temperatures on Saturday are now projected to reach into the 80s across the forecast area, with the Bangor area having potential to reach into the upper 80s. As skies remain mostly clear and winds light Saturday night, a return of patchy fog is possible, especially along the coast where moisture levels are highest. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... A period of unsettled weather is expected beginning on Sunday and leading into the early part of next week. A cold front will approach the area from the west, but great uncertainty remains among ensemble guidance as to when this front will push through the area, or if the front will even be the primary source for rain Sunday into Monday. The GEFS introduce the threat for rain earliest, with moisture advected in out ahead of the incoming trough. There is agreement among various ensembles that another area of low pressure will sit off the Mid-Atlantic coast, which could approach the area from the south heading into the early part of next week. Leaned on the NBM for this forecast to account for the uncertainty that exists. The greatest chance for thunder will be Sunday into Monday as the cold front pushes into the area, especially if the timing of the cold front lines up with peak diurnal heating Sunday afternoon. A chance for daily rain showers remains through Wednesday under this unsettled pattern. && .AVIATION /16Z THURSDAY THROUGH MONDAY/... NEAR TERM: Variable conditions, generally ranging from VFR to IFR, will occur across the region through the afternoon with showers. Variable winds around 10 knots. This Eve...Nrn TAF sites MVFR/IFR clgs/vsbys in rn/shwrs. Downeast sites MVFR/low VFR clgs in sct to isold shwrs and patchy drizzle. Lgt winds. Late tonight...All TAF sites MVFR/IFR clgs/ocnl vsbys in sct/isold shwrs/patchy fog. Lgt NW winds. SHORT TERM: Friday through Saturday night...VFR conditions across all terminals, with a slight chance of showers early to the north. W to NW winds 5 to 10 kts with gusts to 20 kts Fri afternoon. Winds become light and shift SW on Sat. Sunday...VFR early. Brief periods of MVFR/IFR possible early Sun morning in patchy fog. Ceilings may fall towards MVFR during the afternoon with a chance of showers and thunderstorms, especially across northern terminals. S winds around 10 knots. Sunday night...Brief MVFR at northern terminals with a chance of showers early, then VFR. VFR across all other terminals. Light S winds. Monday...VFR early. Conditions deteriorating towards MVFR during the afternoon with a chance of showers. S winds 5 to 10 kts. && .MARINE... NEAR TERM: Winds/seas will remain below small craft advisory levels this afternoon through tonight. Isolated/scattered showers this afternoon. Patchy fog this afternoon. SHORT TERM: Winds/seas below small craft advisory levels Thursday night through the weekend. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Norcross/VJN Short Term...AStrauser Long Term...AStrauser Aviation...Norcross/VJN/AStrauser Marine...Norcross/AStrauser
Hazardous weather outlook, Aug 18, 3:26 AM EDT, 12 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 326 AM EDT Thu Aug 18 2022 MEZ001>006-010-011-015>017-029>032-191000- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 326 AM EDT Thu Aug 18 2022 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-191000- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 326 AM EDT Thu Aug 18 2022 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VJN
In the hours before
Local storm report, Aug 18, 2:34 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
234 PM EDT THU AUG 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 AM HEAVY RAIN 2 SSE KINGSBURY 45.09N 69.63W
08/18/2022 M2.00 INCH PISCATAQUIS ME TRAINED SPOTTER
&&Nearby
Beach Hazards Statements in Maine, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.